Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Cellulitis in the leg getting bigger after taking cephalexin. Pain and discomfort. History of asthma and schizoaffective disorder

Hi, I was recently diagnosed as having cellulitus in one of my legs but after taking cephalexin 500 mgs it seems to be getting better. But my other leg is now experiencing a pain in the calf that runs down the side to the ankle ad there s a small red blotch in the center of the calf. Both of my calves are feeling like they re being pulled down by something which is causing pain and discomfort. What is going on? My name is Michael Stivers, I m 6 -1 , weigh 208 lbs, and have a history of asthma and have been diagnosed with Schizoaffective disorder .
Asked On : Fri, 22 Feb 2013
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

Based on your description, I suspect that the infection might have spread through the blood stream to other parts of body.

A few blood investigations like ESR (erythrocyte sedimentation rate) and C reactive protein levels will help in assessing the severity of infection. A blood culture may be necessary in your case to know the offending organism and an appropriate antibiotic has to be used for a given period.

I suggest you to consult your treating physician for further management.

Hope this information is helpful. Good day
Answered: Mon, 7 Oct 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Orthopaedic Surgeon Dr. Praveen Tayal's  Response
Thanks for writing to us.
The pain and redness in the calf can be du8e to an ongoing infection in the other leg also. This could be due to a vascular blockage. You need proper investigations like color doppler of the limbs to find out the exact cause.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal ,
Answered: Mon, 7 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor